Rash on hands and arms?

Discuss Tecfidera (BG-12, dimethyl fumarate) as an oral treatment for multiple sclerosis.
Post Reply
MommyATL
Newbie
Posts: 3
Joined: Mon Apr 02, 2018 8:11 am

Rash on hands and arms?

Post by MommyATL » Thu Apr 12, 2018 3:19 pm

Hi, everyone. I was diagnosed on February 28, although my new neurologist who diagnosed me believes that I started showing symptoms eight years ago.

I started Tecfidera on March 11. I had a lot of stomach issues, and I still have some, but at least I can walk without being doubled over in pain. I followed Ladymac's recommendations and they definitely helped. Today, for the very first time, my face and neck turned red as a beet. I actually had colleagues ask me if I had a sunburn. That's subsided now, but what hasn't subsided are streaklike rashes on my hands and lower arms, including my palms. This seems a bit different from the flushing. I hadn't had a problem with this until today - almost one month after starting.

Has anyone else experienced this? And what do you do? I'm using Benadryl cream on the hands and arms, and I took a Benadryl for the cooked-beet facial appearance.

Thanks!

User avatar
NHE
Volunteer Moderator
Posts: 5156
Joined: Sat Nov 20, 2004 3:00 pm
Has thanked: 1 time
Been thanked: 15 times
Contact:

Re: Rash on hands and arms?

Post by NHE » Thu Apr 12, 2018 11:43 pm

I have not taken Tecfidera, but here's a recommendation for the flushing side effect from Tecfidera's prescribing information.
Biogen wrote:The incidence of flushing may be reduced by administration of TECFIDERA with food. Alternatively, administration of non-enteric coated aspirin (up to a dose of 325 mg) 30 minutes prior to TECFIDERA dosing may reduce the incidence or severity of flushing [see Clinical Pharmacology (12.3) ].
https://www.tecfidera.com/content/dam/c ... g-info.pdf

MommyATL
Newbie
Posts: 3
Joined: Mon Apr 02, 2018 8:11 am

Re: Rash on hands and arms?

Post by MommyATL » Mon Apr 16, 2018 6:05 am

Thanks so much. I ended up with major swelling of my lower legs and ankles at the end of the day. My doctor has pulled me off Tecfidera. I'm going to see him in two days to get some more blood work and probably start on Aubagio.

Post Reply
  • Similar Topics
    Replies
    Views
    Last post